Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 534, NWS St. Louis, MO

November 10, 2006Reynolds County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Nov 10, 2006, 4:56 PM CST for Reynolds County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 10, 2006, 4:56 PM CST (22:56 UTC)
Expired
Nov 10, 2006, 5:45 PM CST
In force
49 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 151 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 10, 2:44 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1061 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 102256
SVRLSX
MOC179-102345-
/O.NEW.KLSX.SV.W.0534.061110T2256Z-061110T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
456 PM CST FRI NOV 10 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  REYNOLDS COUNTY IN SOUTHEAST MISSOURI

* UNTIL 545 PM CST

* AT 453 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF REYNOLDS...OR ABOUT 28 MILES WEST OF PIEDMONT...AND
  MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REYNOLDS...
  ELLINGTON...
  CENTERVILLE...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3742 9118 3718 9110 3726 9076 3755 9079

$$

BRITT
3 follow-up statements
000 
WWUS53 KLSX 102317
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
516 PM CST FRI NOV 10 2006

MOC179-102345-
/O.CON.KLSX.SV.W.0534.000000T0000Z-061110T2345Z/
REYNOLDS MO-
516 PM CST FRI NOV 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST 
FOR REYNOLDS COUNTY...

AT 514 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR REDFORD...OR ABOUT 21 MILES NORTHWEST OF PIEDMONT...
MOVING EAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
LESTERVILLE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3742 9100 3724 9104 3726 9076 3751 9078

$$

BRITT
000 
WWUS53 KLSX 102331
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
531 PM CST FRI NOV 10 2006

MOC179-102345-
/O.CON.KLSX.SV.W.0534.000000T0000Z-061110T2345Z/
REYNOLDS MO-
531 PM CST FRI NOV 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST 
FOR REYNOLDS COUNTY...

AT 527 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR REDFORD...OR ABOUT 13 MILES NORTHWEST OF PIEDMONT...
MOVING EAST AT 35 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
RURAL EASTERN REYNOLDS COUNTY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3733 9094 3720 9093 3720 9075 3743 9078

$$

BRITT
000 
WWUS53 KLSX 102342
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
542 PM CST FRI NOV 10 2006

MOC179-102352-
/O.EXP.KLSX.SV.W.0534.000000T0000Z-061110T2345Z/
REYNOLDS MO-
542 PM CST FRI NOV 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN REYNOLDS COUNTY
EXPIRES AT 545 PM CST...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH 
REMAINS IN EFFECT UNTIL 10 PM CDT.

LAT...LON 3733 9094 3720 9093 3720 9075 3743 9078

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:54 PM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Nov 10, 2:54 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
254 PM CST FRI NOV 10 2006

.DISCUSSION...
COLD FRONT HAS MADE ITS WAY INTO CWA THIS AFTERNOON. AS OF 20Z...THE
FRONT EXTENDED FROM SFC LOW JUST NW OF STL TO JUST WEST OF VICHY TO
JUST E OF SGF THEN INTO NWRN AR. HAVE SOME ISOLATED RWS/TRWS
DEVELOPING ALONG BOUNDARY...BUT BULK OF ACTIVITY IS POST FRONTAL.

MAIN FORECAST ISSUE IN THE SHORT TERM IS POSSIBILITY OF SOME SEVERE
STORMS THROUGH THE EARLY EVENING HOURS. SPC HAS NWRN HALF OF CWA IN
A SEVERE THUNDERSTORM WATCH TIL 02Z...WITH MAIN THREAT BEING LARGE
HAIL...AND HAS ISSUED A TORNADO WATCH FOR OUR SRN 7 COUNTIES TIL
04Z. AXIS OF INSTABILITY TO SHIFT TO THE SE AS FRONT MOVES THROUGH
THE REST OF THE CWA...SO WILL KEEP SEVERE MENTION IN SOUTHERN HALF
OF CWA FOR THE EVENING HOURS. AS FOR TEMPS...WILL SEE THEM RAPIDLY
DROP OFF THIS AFTERNOON AND EVENING...WITH LOWS IN THE MID 20S NW TO
MID 30S SE BY DAYBREAK ON SATURDAY. SOME CONCERN ABOUT LINGERING
PCPN CHANGING TO SOME LIGHT SNOW...ESPECIALLY FOR NORTHERN PORTIONS
OF CWA...BUT NO ACCUMULATION EXPECTED.

BY SATURDAY...SFC LOW WILL BE OVER WRN NY WITH ASSOCIATED UPPER LOW
OVER WRN IL. WILL STILL HAVE CLOUDS LINGERING OVER A LARGE PORTION
OF CWA IN THE MORNING...BUT SLOWLY GIVE WAY TO PARTLY TO MOSTLY
SUNNY SKIES BY AFTERNOON. AS FOR HIGH TEMPS...THEY WILL STRUGGLE TO
REACH THE MID TO UPPER 40S WITH BRISK NW TO N WINDS PULLING IN
PLENTY OF COLD AIR INTO THE REGION.

SFC RIDGING TO REMAIN OVER THE AREA SATURDAY NIGHT AND SUNDAY...WITH
WINDS BECOMING SOUTHERLY BY SUNDAY AFTERNOON. LOW TEMPS SATURDAY
NIGHT WILL BE IN THE UPPER 20S TO LOWER 30S...WHILE HIGHS ON SUNDAY
WILL WARM UP INTO THE LOW 50S N TO UPPER 50S S.

SEE SAW WEATHER PATTERN TO CONTINUE INTO EARLY NEXT WEEK WITH NEXT
WEATHER SYSTEM TO BEGIN AFFECTING CWA LATE SUNDAY NIGHT INTO
MONDAY...THEN ANOTHER SYSTEM TUESDAY THROUGH WEDNESDAY. BEYOND THAT
REST OF EXTENDED TO REMAIN DRY FOR NOW AS NOT VERY CONFIDENT ON HOW
THE MODELS HANDLE CURRENT WEATHER PATTERN.

BYRD
&&

.AVIATION...
FOR THE 18Z TAFS...
CHALLENGING AVIATION FORECAST TODAY. A COLD FRONT WILL MOVE
THROUGH THE AREA TODAY. WARM AND HUMID AIR IS SURGING UP AHEAD OF
THE COLD FRONT. SHOWERS ALREADY DOT THE AREA AND THUNDERSTORMS ARE
CERTAINLY POSSIBLE THIS AFTERNOON. SOME STORMS COULD BE SEVERE
WITH DAMAGING WINDS AND LARGE HAIL. THIS MOISTURE SURGE AHEAD OF
THE FRONT IS ALSO RESPONSIBLE FOR CONDITIONS DIPPING INTO IFR/LIFR
RANGE ALONG AND IN A NARROW BAND BEHIND THE FRONT. EXPECT IFR/LIFR
CONDITIONS FOR 1-3 HOURS BEHIND AFTER FROPA...THEN IMPROVEMENT TO
MVFR AFTER THAT. GUSTY NORTHWEST WINDS TO 25KTS OR SO SHOULD ALSO
BE EXPECTED BEHIND THE FRONT.

CARNEY
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Nov 10, 11:04 AM CST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1104 AM CST FRI NOV 10 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
1104 AM CST FRI NOV 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE AREA AS A STRONG LOW PRESSURE
SYSTEM MOVES FROM SOUTHWESTERN MISSOURI INTO ILLINOIS.  SOME OF
THE STORMS COULD BE SEVERE...GENERALLY ALONG AND SOUTHEAST OF A
QUINCY TO JEFFERSON CITY LINE. THE PRIMARY THREAT FROM SEVERE
THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WILL BE DAMAGING WINDS
AND LARGE HAIL. AN ISOLATED TORNADO TOUCHDOWN IS ALSO POSSIBLE THOUGH
LESS LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD MONITOR THE
WEATHER CLOSELY THIS AFTERNOON AND BE READY FOR IMMEDIATE ACTIVATION
IF SEVERE WEATHER DEVELOPS.

BYRD

In the hours before

Local storm report, Nov 10, 4:54 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
454 PM CST FRI NOV 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             DAVISVILLE              37.81N 91.19W
11/10/2006  E0.75 INCH       CRAWFORD           MO   PUBLIC

&&

BMILLER

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 4:01 PM CSTSevere Thunderstorm WarningLSXCrawford, Iron, Washington44 min
Nov 10, 4:43 PM CSTSevere Thunderstorm WarningLSXSaint Francois, Washington47 min
Nov 10, 4:59 PM CSTSevere Thunderstorm WarningLSXCrawford26 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.